Q. Is Theophylline a phosphodiesterase inhibitor?
Yes, Theophylline is a phosphodiesterase enzyme inhibitor. It mainly inhibits phosphodiesterase III and to a lesser extent phosphodiesterase IV enzymes. It works by relaxing the muscles in the walls of the airways which opens the airways and makes breathing easier.
Q. Is Theophylline available?
Theophylline is available for use in the treatment of diseases like asthma and chronic obstructive pulmonary disease (COPD). However, it is a prescription drug and should be used as advised by your doctor.
Q. Is Theophylline dangerous?
Theophylline is a relatively safe drug if used as advised by your doctor. It is not devoid of side effects, especially if an overdose has been taken. An overdose can cause stomach pains and make you feel sick. It can cause fast or irregular heartbeat, make you feel very restless or cause fits. It should always be taken as advised by the doctor.
Q. Is Theophylline a steroid?
No, Theophylline is not a steroid. It belongs to the class of drugs called methylxanthines and dilate the airway.
Q. Is Theophylline an antibiotic?
Theophylline is not an antibiotic. It belongs to the class of drugs called methylxanthines and dilate the airway.
Q. Is Theophylline a controlled drug?
Theophylline is not a controlled drug. However, it is a prescription drug and is available only when prescribed by your doctor.
Q. Is Theophylline being discontinued?
Theophylline is not being discontinued. It is available in the market for the treatment of the chronic obstructive pulmonary disorder (COPD) and asthma when prescribed by a doctor.
Q. Is Theophylline a stimulant?
Theophylline has stimulant effects on the central nervous system (can cause nervousness, excitation, agitation, insomnia, tremors, and, seizures or fits) and on the heart muscle (tachycardia, palpitations, arrhythmia) in very high doses. Talk to your doctor if have these problems as it could be due to an overdose.
Q. Does Theophylline raise blood pressure?
Theophylline is not known to increase the blood pressure. However, if you experience any changes in your blood pressure while taking Theophylline, consult your doctor.
Q. Does Theophylline cause tachycardia (increased heart rate)?
Tachycardia (increase in heart rate) is a side effect associated with the use of Theophylline in high doses. Consult your doctor if you experience any changes in your heart rate while using the drug.
Q. Does Theophylline cause weight loss or weight gain?
Theophylline use is not associated with weight loss or weight gain. However, consult your doctor if you notice any changes in weight while taking the drug as it could be due to other underlying conditions.
Q. Does Theophylline cause insomnia (inability to sleep)?
Theophylline use may cause insomnia. If you experience any sleep disturbances while using the drug, consult your doctor.
Q. Does Theophylline cause constipation?
Theophylline is not known to cause constipation. However, its use has been associated with diarrhea. Consult your doctor if you experience any change in your bowel habits.
Q. Does Theophylline need to be tapered?
Theophylline dose need not be tapered. Therapy can be ended without tapering the drug. Consult your doctor for the appropriate dose, timings, and duration of the medicine.
Q. Does Theophylline cause hair loss?
Theophylline use is not associated with hair loss. However, if you experience any such symptom while using the drug, consult your doctor.